MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 6MM X 26CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 6MM X 26CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100626
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter address line: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2020-00055.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, both coils, a 6mm x 26cm (mfr100626, l14994) and a 6mm x 26cm micrusframe10 (mfr100626, l12763) could not be pushed out of the catheter in the patient.The coils were not previously tested in the water basin.Catheter was then removed from the patient and again the coils could not be pushed out of the catheter.Afterwards, however, it was possible to continue coiling with another nonspecific coil without any problems.At no time was there any danger to the patient.No patient harm nor significant delay was reported.Additional information indicated that this was an intracranial procedure.The devices were stuck at the hub of the microcatheter (mc).It was ¿not checked¿ if the coils or delivery systems were damaged due to the resistance or if there was evidence of physical material within the devices.The devices were not able to be removed from the mc.The devices nor the microcatheter became kinked or bend prior to the resistance or noted after removal from the patient.Adequate continuous flush was maintained.A microkatheter excelsior 10 (medtronic) and a neuron 070 6f (penumbra) gc were used during the procedure.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.[complaint conclusion] as reported by a healthcare professional, during a coil embolization, both coils, a 6mm x 26cm (mfr100626, l14994) and a 6mm x 26cm micrusframe10 (mfr100626, l12763) could not be pushed out of the catheter in the patient.The coils were not previously tested in the water basin.Catheters were then removed from the patient and again the coils could not be pushed out of the catheter.Afterwards, however, it was possible to continue coiling with another nonspecific coil without any problems.At no time was there any danger to the patient.No patient harm nor significant delay was reported.Additional information indicated that this was an intracranial procedure.The devices were stuck at the hub of the microcatheter (mc).It was ¿not checked¿ if the coils or delivery systems were damaged due to the resistance or if there was evidence of physical material within the devices.The devices were not able to be removed from the mc.The devices nor the microcatheter became kinked or bend prior to the resistance or noted after removal from the patient.Adequate continuous flush was maintained.A microkatheter excelsior 10 (medtronic) and a neuron 070 6f (penumbra) gc were used during the procedure.One non-sterile micrusframe10 6mm x 26cm unit was received inside of a pouch.The received device was visually inspected, and no damages were noted on it.Then a microscopic inspection was performed, and the distal outer sheath had not been softened indicating that the resistance heating coil had not been heated and the detachment process was not initiated.No other damages were observed.The resistance of the device was measured with multimeter and a lab sample enpower control cable.Resistance initially measured approximately 53.1 o, which is within specification range between 48.5 o ¿ 56.0 o.Also, the received unit micrusframe10 6mm x 26cm was connected to a lab sample enpower control cable and then were connected to detachment control box (dcb).The power was turned on and the system ready light illuminated.A detachment cycle was initiated when the detach button was pressed.After that the embolic coil was detached from the device.A manufacturing record evaluation was performed for the finished device l12763 number, and no non-conformances related to the reported complaint condition were identified the complaint reported by the customer ¿coil - failure to detach¿ could not be confirmed because the device was found within the specifications in the functional test.After that the embolic coil was detached from the device.Neither the analysis nor the mre suggest that the failure reported could be related to the manufacturing process.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME10 6MM X 26CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9806471
Report Number3008114965-2020-00056
Device Sequence Number778847
Product Code KRD
UDI-Device Identifier10886704077862
UDI-Public10886704077862
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberMFR100626
Device Catalogue NumberMFR100626
Device Lot NumberL12763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Initial Date Received by Manufacturer 02/17/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GC NEURON 070 6F (PENUMBRA); MICROKATHETER EXCELSIOR 10 (MEDTRONIC); MICRUSFRAME10 6MM X 26CM